Delaware, 2015

Strong Wind in Delaware, February 12 to 13, 2015

February 12 to 13, 2015 · NWS PHI · 4 events in 4 counties and zones

Strong gusty northwest winds occurred behind a secondary cold frontal passage in Delaware during the evening and overnight on the 12th. Peak wind gusts averaged 45 to 50 mph.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong gusty northwest winds occurred behind a secondary cold frontal passage in Delaware during the evening and overnight on the 12th. Peak wind gusts averaged 45 to 50 mph. Where the strongest winds occurred, some weak tree limbs and power lines were knocked down and isolated power outages occurred. Peak wind gusts included 52 mph in Glasgow (New Castle County), 48 mph at the New Castle County Airport and 48 mph in Lewes (Sussex County). The strong gusty winds were the result of a combination of an intensifying low pressure that developed on the cold front east of New Jersey and an approaching high pressure system from the Mississippi Valley. The pressure gradient (difference) was maximized during the evening and winds decreased once the high pressure system reached the Ohio Valley on the morning of the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 12, 5:47 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 12, 5:47 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EST THU FEB 12 2015

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL STRENGTHEN SOUTH OF NEW ENGLAND TONIGHT
AND THEN QUICKLY PROGRESS FARTHER NORTHEAST AND OUT TO SEA BY EARLY
FRIDAY. ARCTIC HIGH PRESSURE WILL BUILD OVER OUR REGION FOR FRIDAY.
ANOTHER LOW PRESSURE SYSTEM DROPPING SOUTH OUT OF CANADA AND ACROSS
THE EASTERN GREAT LAKES SATURDAY WILL RAPIDLY INTENSIFY AS IT PASSES
SOUTH OF LONG ISLAND AND CAPE COD SATURDAY NIGHT. THIS WILL BE
FOLLOWED BY ANOTHER ARCTIC HIGH PRESSURE SYSTEM BUILDING EAST LATE
SUNDAY THROUGH MONDAY. THE NEXT LOW PRESSURE SYSTEM SHOULD DEVELOP
OVER THE LOWER MISSISSIPPI VALLEY TUESDAY AND QUICKLY TRACK
NORTHEAST THROUGH THE MID ATLANTIC TUESDAY NIGHT, REACHING NEW
ENGLAND INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
530 PM UPDATE...A WIND ADVISORY WAS ISSUED FOR THIS EVENING FOR
OUR EASTERN MD AND DE ZONES. WE HAVE RECEIVED A FEW UPSTREAM
MESONET SITES REPORTING 40 KT GUSTS ON THE OTHER SIDE OF THE
CHESAPEAKE BAY IN CENTRAL MD. THE PRESSURE GRADIENT WILL TIGHTEN
FURTHER THIS EVENING AS LOW PRESSURE RAPIDLY STRENGTHENS OFF THE
DELMARVA COAST. FORECAST WINDS AT 925 MB (WHICH IS AT THE TOP OF
THE MIXED LAYER) FROM THE HRRR/RAP/GFS BETWEEN 00Z AND 06Z ARE
40-42 KT OVER THE DELMARVA. LAPSE RATES WILL BECOME VERY STEEP
OVER THE NEXT FEW HOURS AS STRONG CAA OCCURS BEHIND THE COLD
FRONT. ACCORDINGLY, MOMENTUM TRANSFER WILL BECOME HIGHLY EFFECTIVE
UNDER THIS SETUP.

PREVIOUS DISCUSSION...
A MAJORITY OF THE MORE WIDESPREAD SNOW SHOWERS SHOULD BE CONFINED TO
AREAS NORTH OF I-78 THIS EVENING. THIS IS WHERE THE BETTER SURFACE
INSTABILITY STILL EXISTS. SOUTH OF THIS AREA SOME ISOLATED SHOWERS
MAY FORM AS THEY DRIFT TOWARDS THE EAST-SOUTHEAST BUT AT THIS TIME
DRIER BOUNDARY LAYER AIR IS PUSHING IN QUICKLY AS DEWPOINTS ARE
DROPPING INTO THE LOW-TEENS.

THE MAIN ISSUE TONIGHT WILL BE THE VERY STRONG WINDS USHERING IN THE
VERY COLD AIRMASS. WE UPGRADED THE POCONOS TO A WIND CHILL WARNING
FOR -25F AND HAVE EXTENDED THE ADVISORY FARTHER SOUTH THROUGH THE
LEHIGH VALLEY INTO PORTIONS OF OUR WESTERN AND NORTHERN BURBS.
THERMALLY BOTH THE NAM AND GFS INITIALIZED PRETTY WELL WITH A SLIGHT
NOD TOWARDS THE NAM, SO WHILE WE DIDN'T TAKE 100 PERCENT OF ITS 2M
TEMPERATURES, WE DID EDGE SLIGHTLY COLDER THAN WHAT THE MAVMOS IS
PROVIDING US. EVEN IF WE DON'T HIT WIND CHILL ADVISORY CRITERIA, AS
WE EXPECT THE SUSTAINED WINDS TO BE AROUND 20 TO 25 MPH TONIGHT, IT
WILL STILL BE THE COLDEST NIGHT OF THE SEASON WITH BELOW 0F WIND
CHILL VALUES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE WINDS WILL BEGIN TO SLACKEN OFF AS HIGH PRESSURE NOSES IN
OVERHEAD, DECREASING THE AMOUNT OF VERTICAL MIXING. STILL EXPECTING
GUSTS AROUND 25 TO 30 MPH FOR A TIME LATE FRIDAY MORNING BEFORE
SUBSIDING THROUGH THE EARLY AFTERNOON. LOOKING AT A DRY DAY WITH
DECREASING CLOUD COVER GIVEN THE WEAK MID-LEVEL RIDGING BUILDING
INTO THE REGION. TEMPERATURES WILL STILL BE QUITE COLD WITH NEARLY
-20C AIR IN THE 925MB. WENT CLOSER TO THE MAVMOS GUIDANCE IN
ANTICIPATION OF SOME DOWNSLOPING AND MOSTLY CLEAR SKIES ALLOWING
SLIGHTLY MORE WARMING THAN THE METMOS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AN ACTIVE AND QUITE COLD PATTERN IS IN STORE THROUGH THE LONG TERM
PERIOD, WITH ANOTHER SURGE OF FRIGID AIR INTO THE REGION OVER THE
WEEKEND. THIS WILL BE A HIGH IMPACT EVENT FOR OUR REGION WITH
MULTIPLE HAZARDS TO CONTEND WITH INCLUDING WIND CHILL ADVISORY OR
EVEN WARNING LEVEL COLD, ALONG WITH STRONG, POSSIBLY HIGH WINDS FROM
THE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD. IN ADDITION,
OTHER CONSIDERATIONS FOR OUR COASTAL WATERS INCLUDE POSSIBLE STORM
FORCE WIND GUSTS, MODERATE TO HEAVY FREEZING SPRAY, AND PERHAPS
BLOWOUT TIDES.

FRIDAY NIGHT IS FORECAST TO BE RELATIVELY QUIET, BUT COLD,
AS AN AREA OF ARCTIC HIGH PRESSURE SETTLES OFF TO OUR SOUTH AND
EAST. AFTER SOME GUSTY WINDS DURING THE DAYTIME FRIDAY, WINDS ARE
EXPECTED TO DIMINISH TO AROUND 5 MPH OR LESS FRIDAY NIGHT, WITH LOW
TEMPERATURES RANGING FROM THE SINGLE DIGITS IN THE FAR NORTH TO THE
TEENS INTO THE DELAWARE VALLEY, CENTRAL TO SOUTHERN NJ, AND THE
DELMARVA. WE MOSTLY BASED MINIMUM TEMPS ON A MET/MAV BLEND WITH
CONTINUITY.

GOING INTO SATURDAY, AN AREA OF LOW PRESSURE IS FORECAST TO BE
DROPPING SOUTH OUT OF CANADA AND INTO THE NORTHERN TO EASTERN GREAT
LAKES EARLY IN THE MORNING. THIS SYSTEM, WITH A TRAILING ARCTIC COLD
FRONT WILL THEN CONTINUE TO MOVE EAST-SOUTHEAST ACROSS NEW YORK
STATE TO NORTHERN NJ DURING THE DAYTIME, BEFORE MOVING OFF THE COAST
NEAR LONG ISLAND SATURDAY NIGHT AND RAPIDLY INTENSIFYING AS IT THEN
PASSES SOUTH OF CAPE COD. WITH RESPECT TO PRECIPITATION, OTHER THAN
A POSSIBLE RAIN/SNOW MIX FOR A FEW HOURS DURING SATURDAY AFTERNOON
INTO THE DELMARVA, ATMOSPHERIC TEMPERATURES THROUGH THE PROFILE WILL
SUPPORT ALL SNOW. SNOW SHOULD GENERALLY BE LIGHT ACROSS THE AREA
THROUGH THE MORNING TO AFTERNOON HOURS IN ADVANCE OF THE ARCTIC
FRONT INTO OUR REGION, WITH DAYTIME ACCUMS MOSTLY IN THE ONE TO TWO
INCH RANGE, ESPECIALLY THROUGH NORTHERN NJ AND EASTERN PA. IT'S
GOING INTO LATE-DAY TO EVENING SATURDAY THAT THE MODELS ARE SHOWING
SOME CONVECTIVE SIGNALS WHICH WOULD INDICATE A WINDOW FOR MORE
MODERATE TO HEAVY SNOW FOR A TIME, MOST LIKELY FOR NORTHERN TO
EASTERN PARTS OF THE FORECAST AREA FROM THE POCONOS DOWN THROUGH
CENTRAL AND EASTERN NJ AS THE ARCTIC FRONT PUSHES EAST, THE NEARBY
SURFACE LOW PRESSURE INTENSIFIES, AND THE CLOSED UPPER LOW ARRIVES.
SOME BUFKIT DATA INDICATES SOME OMEGA IN THE SNOW GROWTH REGION,
ESPECIALLY THE FARTHER NORTH YOU GO, AND WITH THIS IN MIND, WE
STAYED ON THE HIGHER END OF QPF. IN GENERAL, ANOTHER COUPLE OF
INCHES CAN BE EXPECTED THROUGH SATURDAY EVENING/NIGHT, HIGHEST
ACROSS MORE NORTHERN LOCALES. THERE STILL REMAINS UNCERTAINTY WITH
REGARDS TO THE TIMING OF INTENSIFICATION OF THIS SYSTEM, LEADING TO
UNCERTAINTY IN SNOW AMOUNTS.

BESIDES SOME SNOW WITH THIS SYSTEM, BLUSTERY NORTHWEST WINDS ARE
ALSO ANTICIPATED, ESPECIALLY LATE SATURDAY NIGHT AND THROUGH SUNDAY
AS THE DEPARTING LOW PRESSURE RAPIDLY INTENSIFIES ON ITS WAY TOWARD
CAPE COD AND WITH INCOMING STRONG ARCTIC HIGH PRESSURE FROM THE WEST
SPREADING DOWN FROM CANADA. THE PRESSURE GRADIENT BETWEEN THESE TWO
SYSTEMS WILL BE SIGNIFICANT, RESULTING IN FIERCE, GUSTY WINDS. AS A
RESULT, 45 MPH PLUS WIND GUSTS ARE POSSIBLE, AND WIND ADVISORY OR
EVEN HIGH WIND HEADLINES MAY NEED TO BE CONSIDERED FOR THIS PERIOD,
WITH THE STRONGEST WINDS EXPECTED FOR EASTERN AREAS CLOSER TO THE
COAST AND INTO THE DELMARVA. SUB-ZERO WIND CHILLS WILL ALSO BE A
FACTOR BY EARLY SUNDAY MORNING WITH THE COMBINATION OF THE STRONG
WINDS AND ACTUAL AIR TEMPERATURES FALLING BACK INTO OR NEAR THE
SINGLE DIGITS.

WHILE THE STRONGEST WINDS CAN BE EXPECTED EARLY SUNDAY MORNING,
GUSTY CONDITIONS WILL CONTINUE THROUGH THE DAYTIME AND INTO SUNDAY
NIGHT AS STRONG ARCTIC HIGH PRESSURE SLOWLY BUILDS EASTWARD. RECORD
LOW TEMPERATURES LOOK TO BE IN JEOPARDY FOR MOST OF OUR CLIMATE
SITES LATE SUNDAY NIGHT TO EARLY AM MONDAY, AND WE HAVE DETAILED
THIS IN THE CLIMATE SECTION BELOW. WITH WINDS STILL REMAINING
ELEVATED THROUGH SUNDAY NIGHT, WIND CHILL ADVISORY/WARNING HEADLINE
CONSIDERATIONS WILL CONTINUE.

GENERALLY QUIET CONDITIONS ARE EXPECTED ON MONDAY WITH HIGH PRESSURE
OVER THE REGION. TEMPERATURES WILL MODIFY SOMEWHAT BUT WILL STILL BE
WELL BELOW MID-FEBRUARY AVERAGES. THE NEXT FEATURE TO MONITOR WILL
BE DEVELOPING LOW PRESSURE AROUND THE LOWER MISSISSIPPI VALLEY
TUESDAY, WHICH THEN LOOKS TO TRACK QUICKLY NORTHEAST INTO THE MID
ATLANTIC TUESDAY NIGHT AND EVENTUALLY TO NEW ENGLAND WEDNESDAY.
THERE IS MUCH UNCERTAINTY WITH REGARDS TO THE TRACK AND TIMING OF
THIS SYSTEM, AS WELL AS ATMOSPHERIC TEMPERATURE PROFILES, WHICH WILL
ULTIMATELY DETERMINE P-TYPE THROUGH THE EVENT, WITH SNOW, RAIN, AND
PERHAPS MIXED FROZEN PRECIP POSSIBLE AT THIS POINT, ESPECIALLY INTO
SOUTHERN AND EASTERN AREAS. OVERALL, WE LEANED MOSTLY TOWARD WPC
GUIDANCE THROUGH THIS PERIOD WITH REGARDS TO TEMPS/WINDS/POPS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...MOSTLY VFR. SOME LINGERING MVFR/IFR SNOW SHOWERS ACROSS
OUR NORTHERN TERMINALS THIS EVENING, WHILE EVERYONE ELSE SHOULD REMAIN
RESTRICTION FREE. STRONG WEST-NORTHWEST WINDS GUSTING INTO THE
LOW-30 KNOT RANGE BY LATER THIS EVENING SHOULD LAST MOST OF THE
NIGHT. THERE COULD BE SOME STRATOCU MOVING INTO RDG/ABE LATER
TONIGHT BUT WAS NOT CONFIDENT ON OCCURRENCE.

FRIDAY...VFR. THE MAIN ISSUE WILL CONTINUE TO BE THE GUSTY WINDS,
THOUGH THEY WILL BEGIN TO SUBSIDE DURING THE LATE MORNING
HOURS...GUSTS DROPPING INTO THE LOW-20 KNOT RANGE. SKIES SHOULD BE
MOSTLY CLEAR.

OUTLOOK...
FRIDAY NIGHT...VFR CONDITIONS ARE EXPECTED.

SATURDAY...CONDITIONS WILL LIKELY BE REDUCED TO MVFR OR POSSIBLY IFR
AT TIMES IN SNOW. IN ADDITION, NORTHWEST WINDS WILL BECOME BLUSTERY
INTO SATURDAY NIGHT.

SUNDAY...VFR CONDITIONS AND FRIGID. PERSISTENT STRONG AND GUSTY
NORTHWEST WINDS, WITH GUSTS REACHING 40 KNOTS PLUS POSSIBLE.

MONDAY...VFR CONDITIONS AND CONTINUED QUITE COLD, WITH NORTHWEST
WINDS AVERAGING MORE AROUND 15 KNOTS.

TUESDAY...VFR EARLY, WITH CONDITIONS DETERIORATING TO MVFR OR LOWER
BY LATE-DAY TO TUESDAY NIGHT, WITH MIXED PRECIPITATION EXPECTED.

&&

.MARINE...
TONIGHT - FRIDAY...GALE WARNINGS ARE STILL IN PLACE AS THE SURGE OF
VERY COLD AIR ALOFT AND ACCOMPANYING STRONGER WINDS HAS YET TO PUNCH
INTO THE REGION. EXPECTING THE STRONGEST GALE FORCE GUSTS AFTER
MIDNIGHT TONIGHT AND THEY SHOULD DROP BELOW GALE FORCE BY LATE
FRIDAY MORNING. MODERATE FREEZING SPRAY IS STILL EXPECTED TO OCCUR
LATE TONIGHT AS THE WINDS RAMP UP. SEAS WILL CONTINUE TO REMAIN
ELEVATED TONIGHT BUT SHOULD DROP BELOW 5 FEET QUICKLY FRIDAY
AFTERNOON WITH THE OFFSHORE WINDS.

OUTLOOK...
FRIDAY NIGHT...SUB-ADVISORY CONDITIONS ARE EXPECTED.

SATURDAY...WIND GUSTS AND SEAS MAY REACH SMALL CRAFT ADVISORY LEVELS
DURING THE AFTERNOON, ESPECIALLY FOR THE COASTAL WATERS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...WIND GUSTS AS HIGH AS STORM
FORCE ARE POSSIBLE AS A LOW PRESSURE SYSTEM RAPIDLY INTENSIFIES EAST
OF THE AREA WATERS. WIND GUSTS DECREASING TO GALES ON THE OCEAN AND
SMALL CRAFT ON THE BAY BY THE END OF SUNDAY NIGHT. MODERATE FREEZING
SPRAY WITH HEAVY FREEZING SPRAY POSSIBLE.

MONDAY...GALE FORCE GUSTS DECREASING TO SMALL CRAFT ADVISORY GUSTS
ON THE OCEAN AND SMALL CRAFT ADVISORY GUSTS DECREASING TO SUB SMALL
CRAFT ADVISORY LEVELS ON DELAWARE BAY. MODERATE FREEZING SPRAY
POSSIBLE.

TUESDAY...SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE DAYTIME,
FOLLOWED BY SCA CONDITIONS POSSIBLY DEVELOPING LATER TUESDAY NIGHT
WITH WIND GUSTS REACHING TO AROUND 25 KNOTS AND SEAS OF 5 FEET PLUS
FOR THE COASTAL WATERS.

&&

.TIDES/COASTAL FLOODING...
ETSS IS NOW SHOWING (0-96 HRS) THE LOW WATER EVENT FOR SUNDAYS
LOW TIDE CYCLES. THIS SHOULD BECOME A SIGNIFICANT BLOWOUT TIDE
EVENT, ESPECIALLY IF NW GUSTS TO 45 KT OCCUR FROM PHL TO LEWES.

THIS SHOULD BECOME A 2 OR 3 LOW TIDE CYCLE EVENT OF REPEATED LOW
WATER DUE TO HUGE ENVELOPE OF STRONG NW FLOW SUNDAY.

HERE ARE THE TIMES OF LOW TIDE AT KEY LOCATIONS AND FIGURE LOW
WATER TO OCCUR WITHIN 45 MINUTES EITHER SIDE OF THE LOW TIDE.
WHILE THIS WONT BE AN EXTREME BLOW OUT TIDE, IT COULD RUN HALF A
FOOT TO A FOOT BELOW THE -1.8 MLLW TIDE THRESHOLD FOR NOTIFICATION
TO MARINERS. IT WOULD BE WORSE IF WE WERE IN AN ASTRONOMICALLY
LARGER CHANGE BETWEEN LOW AND HIGH TIDES.

LOW TIDE AT LEWES...REPRESENTING MUCH OF THE THE ATLC COASTAL
WATERS

2/15 1122AM  0.0 MLLW
2/15 1125PM -0.34 MLLW
2/16 1217PM -0.33 MLLW (LEAST LIKELY TO REACH LOW WATER THRESHOLD?)

LOW TIDE AT REEDY POINT
2/15 144 AM -0.05 MLLW
2/15 241 PM  0.01 MLLW
2/16 247 AM -0.25 MLLW

LOW TIDE AT PHL
2/15 429 AM -0.3 MLLW
2/15 518 PM -0.16 MLLW
2/16 528 AM -0.43 MLLW

&&

.CLIMATE...
AT THIS TIME WE ARE FORECASTING LOW TEMPERATURES WITHIN 2 DEGREES
OF RECORD AT ALL OUR CLIMATE SITES MONDAY MORNING 2/16 EXCEPT KMPO
AND KABE.

THOSE RECORD LOWS FOR THE 16TH FOLLOW
KACY 3 ABOVE 1888, 1875
KPHL 2 ABOVE 1888
KILG 2 ABOVE 1943
KTTN 1 ABOVE 1888
KGED 10 ABOVE 1987 (SHORTER PERIOD OF RECORD DATING BACK ONLY TO
1948)
KRDG 0 1904

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON EST FRIDAY
     FOR PAZ060>062-101-103-105.
     WIND CHILL WARNING FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY
     FOR PAZ054-055.
NJ...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON EST FRIDAY
     FOR NJZ001-007>009.
DE...WIND ADVISORY UNTIL 1 AM EST FRIDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 1 AM EST FRIDAY FOR MDZ008-012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ430-431-
     450>455.
     GALE WARNING UNTIL NOON EST FRIDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...KLINE
NEAR TERM...HEAVENER/KLEIN
SHORT TERM...HEAVENER
LONG TERM...KLINE
AVIATION...HEAVENER/KLINE
MARINE...GIGI/HEAVENER/KLINE
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Feb 12, 6:44 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
644 PM EST THU FEB 12 2015

NJZ001-007-008-PAZ060>062-132345-
SUSSEX-WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
644 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT,
SATURDAY NIGHT INTO SUNDAY MORNING.

WIND CHILL VALUES MAY FALL TO 10 TO 25 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-132345-
CARBON-MONROE-
644 PM EST THU FEB 12 2015

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT,
SATURDAY NIGHT INTO SUNDAY MORNING.

WIND CHILL VALUES MAY FALL TO 15 TO 30 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-PAZ101-103-105-132345-
HUNTERDON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
644 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT,
SATURDAY NIGHT INTO SUNDAY MORNING.

WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012>027-PAZ070-071-102-104-106-132345-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
644 PM EST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT,
SATURDAY NIGHT INTO SUNDAY MORNING. HIGH WINDS ARE POSSIBLE,
ESPECIALLY NEAR THE COAST.

WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

BLOW OUT TIDES ARE POSSIBLE WITH THE LOW TIDE CYCLE ON SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-132345-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
644 PM EST THU FEB 12 2015

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND.

ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND
TUESDAY INTO WEDNESDAY.

STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT,
SATURDAY NIGHT INTO SUNDAY MORNING. HIGH WINDS ARE POSSIBLE,
ESPECIALLY NEAR THE COAST.

WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND
MONDAY MORNINGS.

PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO
HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING.
THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS.

BLOW OUT TIDES ARE POSSIBLE WITH THE LOW TIDE CYCLE ON SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132345-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
644 PM EST THU FEB 12 2015

...GALE WARNING IN EFFECT UNTIL NOON EST FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

THERE IS A CHANCE FOR STORM FORCE WIND GUSTS SATURDAY NIGHT INTO
SUNDAY MORNING WITH A HIGHER LIKELIHOOD OF GALE FORCE WIND GUSTS
DURING THAT TIME PERIOD.

MODERATE FREEZING SPRAY IS POSSIBLE LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. THERE IS A CHANCE FOR HEAVY FREEZING SPRAY ON SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 12, 4:47 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EST THU FEB 12 2015

NJZ010-012-015-122230-
MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
447 PM EST THU FEB 12 2015

...A SNOW SQUALL WILL AFFECT PORTIONS OF MERCER...SOUTHWESTERN
MIDDLESEX AND SOUTHWESTERN SOMERSET COUNTIES...

AT 440 PM EST...A SNOW SQUALL WAS NEAR HOPEWELL, MOVING SOUTHEAST AT
25 MPH.

THE VISIBILITIES WILL RAPIDLY DROP IN THIS SNOW SQUALL TO LESS THAN
A ONE HALF OF A MILE, AND WIND GUSTS TO 40 MPH ARE POSSIBLE. A QUICK
COATING OF SNOW SHOULD OCCUR AS TEMPERATURES DROP.

IF DRIVING THROUGH THIS AREA, USE EXTRA CAUTION AS WEATHER AND ROAD
CONDITIONS WILL CHANGE RAPIDLY OVER SHORT DISTANCES.

THIS SNOW SQUALL WILL BE NEAR PRINCETON JUNCTION AROUND 450 PM...
EDINBURG AROUND 500 PM AND HIGHTSTOWN AROUND 510 PM.

LAT...LON 4035 7432 4022 7453 4018 7458 4018 7459
      4037 7485 4038 7483 4038 7481 4040 7480
      4042 7478 4042 7475 4044 7476 4047 7471

&&

FORECASTER: GORSE
Special weather statement, Feb 12, 4:59 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 PM EST THU FEB 12 2015

NJZ009-010-122245-
HUNTERDON NJ-SOMERSET NJ-
459 PM EST THU FEB 12 2015

...A SNOW SQUALL WILL AFFECT SOUTHERN HUNTERDON AND WEST CENTRAL
SOMERSET COUNTIES...

AT 455 PM EST...A SNOW SQUALL WAS NEAR FRENCHTOWN, MOVING SOUTHEAST
AT 25 MPH.

THE VISIBILITIES WILL RAPIDLY DROP IN THIS SNOW SQUALL TO LESS THAN
A ONE HALF OF A MILE, AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE. A
QUICK COATING OF SNOW SHOULD OCCUR AS TEMPERATURES DROP.

IF DRIVING THROUGH THIS AREA, USE EXTRA CAUTION AS WEATHER AND ROAD
CONDITIONS WILL CHANGE RAPIDLY OVER SHORT DISTANCES.

THIS SNOW SQUALL WILL BE NEAR FLEMINGTON AROUND 510 PM AND CLOVERHILL
AROUND 520 PM.

LAT...LON 4042 7479 4042 7480 4040 7480 4038 7482
      4037 7487 4035 7486 4055 7505 4062 7498
      4055 7466

&&

FORECASTER: GORSE
Special weather statement, Feb 12, 6:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EST THU FEB 12 2015

NJZ007>010-012-130030-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
633 PM EST THU FEB 12 2015

...SHOW SHOWERS AND EMBEDDED SNOW SQUALLS AFFECTING THE AREA...

AS OF 630 PM EST, AN AREA OF SNOW SHOWERS AND EMBEDDED SNOW SQUALLS
EXTENDED ACROSS PORTIONS OF HUNTERDON, MIDDLESEX, MORRIS, SOMERSET
AND WARREN COUNTIES. THESE SNOW SHOWERS AND SQUALLS WERE GENERALLY
MOVING SOUTHEAST AT 25 MPH.

THE VISIBILITIES WILL RAPIDLY DROP WITH THE SNOW SHOWERS AND SQUALLS
TO ONE MILE OR LESS, AND WIND GUSTS UP TO 35 MPH ARE POSSIBLE. THE
SNOW CAN ACCUMULATE LOCALLY UP TO AN INCH AND TEMPERATURES WILL
CONTINUE TO DROP.

IF DRIVING, USE EXTRA CAUTION AS WEATHER AND ROAD CONDITIONS CAN
CHANGE RAPIDLY.

LAT...LON 4056 7421 4055 7424 4049 7426 4046 7422
      4041 7426 4081 7510 4099 7499 4078 7436
      4073 7437 4068 7445 4066 7445 4067 7440
      4062 7442 4060 7444 4060 7421

&&

FORECASTER: GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
February 12, 7:00 PM EST to February 13, 3:00 AM EST
Where
Delaware Beaches forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
February 12, 7:00 PM EST to February 13, 3:00 AM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
February 12, 7:00 PM EST to February 13, 3:00 AM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
February 12, 7:00 PM EST to February 13, 3:00 AM EST
Where
New Castle forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556234, 556235, 556236, 556237.